MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. BRONCHOVIDEOSCOPE

AIZU OLYMPUS CO., LTD. BRONCHOVIDEOSCOPE
Model Number BF-1TH1100
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported the bronchovideoscope's biopsy channel became loose during an unspecified procedure.The intended procedure was completed.There were no reports of patient harm or injury.
 
Additional Manufacturer Narrative
Updated: h3, h6, h11.This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the reported loose biopsy channel was confirmed and found to be due to the rubber cover and the rotation stop key that secure the base had come loose.A definitive root cause of the issue could not be determined; however, the issue was likely due to repetitive use stress as a result of connecting and disconnecting the disinfection adapter tubing to the instrument channel port, and or may either be an endotherapy accessory.Additionally, a definitive root cause of the observed burn on the plastic distal end cover could be determined, however, it is likely that a high-energy treatment tool (e.G.High-frequency cauterization, laser cauterization, or argon plasma coagulation) was used and device misuse likely occurred in one or more of the following ways: -when using high frequency treatment tools: a.The tip of the endoscope was in contact with the mucous membrane.B.The treatment tool was not extended to a position where the green indicator on the sheath of the treatment tool was visible.C.Output was generated without the electrodes of the treatment tool touching the tissue.-when using a laser cauterization device: laser cauterization treatment was performed without having to move too far from the tip of the device, so that the tip of the laser probe was clearly visible in the endoscopic image.When using an argon plasma cauterization device: the argon plasma coagulation probe was not extended to a position where the black ring at the tip of the probe was visible in the endoscopic image (more than 10 mm).The event may be detected/prevented by following the instructions for use which state: 1.The ifu (operation manual) instructs pre-use inspection in the following sections and warns against using equipment with abnormalities in cases.Chapter 3 preparation and inspection:3.1 the workflow of preparation and inspection: before each case, prepare and inspect this endoscope as instructed below.Inspect other equipment to be used with this endoscope as instructed in their respective instruction manuals.Should any irregularity be observed after inspection, follow the instructions as described in chapter 5,¿troubleshooting¿.If the endoscope malfunctions, do not use it.Warning: never use the endoscope on a patient if any irregularity is observed.The irregular endoscope may compromise patient or user safety and may result in more severe equipment damage.In addition, it may pose an infection control risk.The ifu states the following warnings when performing radiofrequency ablation: -operation manual chapter 4.3using endotherapy accessories always confirm that the tissue is an appropriate distance away from the distal end of the endoscope.If high-frequency cauterization is performed when the distal end of the endoscope contacts the tissue, patient injury, burns, bleeding, perforation, and equipment damage may occur.3.The ifu states the following warnings when performing laser ablation: to avoid patient injury, burns, bleeding, perforation, and/or damage to the endoscope, never emit laser radiation before confirming that an appropriate distance between the target and the endoscope¿s distal end is maintained and the tip of the laser probe is surely in the correct position in the endoscopic image.4.The ifu states the following warnings when performing argon plasma cauterization (apc): make sure that the distal end of the apc probe always lies more than 10 mm from the endoscope¿s distal end (see figure 4.9).The protrusion by 10 mm or more can be identified when the first black ring on the apc probe¿s distal end is visible in the endoscopic image.Otherwise, the treated region cannot be irradiated correctly and the endoscope may be damaged.Using a damaged endoscope may cause patient injury.Olympus will continue to monitor field performance for this device.

Brand Name
BRONCHOVIDEOSCOPE
Common Device Name
BRONCHOVIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20350781
Report Number9610595-2024-19838
Device Sequence Number15459818
Product Code EOQ
UDI-Device Identifier04953170424199
UDI-Public04953170424199
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K222861
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBF-1TH1100
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2024
Supplement Date Received by Manufacturer10/29/2024
Initial Report FDA Received Date10/02/2024
Supplement Report FDA Received Date10/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/20/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown